Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
April 16, 2002

Other Social Issues

Question from Melbourne, Australia:

I had half an Ecstasy pill for the first time, and the following day, since I had major headaches, I took eight acetaminophen during the day, and later that night I smoked three bongs (dope). Half an hour later, I had a mini heart attack/seizure kind of thing, and since then my blood glucose level has been extremely high for no reason. Could this be related to Ecstasy? Could the heart problem also be related to Ecstasy?

Answer:

A better question, without trying to be so paternal, is why are you experimenting with illicit substances when they are known to cause serious health problems as evidenced by your own history? Why press your luck?

DS
Additional comments from David S. Holtzman, Esq.:

Don’t use illegal drugs. They are bad for you.

DSH

[Editor’s comment: Since MDMA, or Ecstasy, is a central nervous system stimulant which acts like epinephrine, it could greatly affect blood sugar levels. In addition, several studies have now shown it causes permanent brain damage. See Ecstasy’s Legacy. Drugs are very dangerous and shouldn’t be used at all, whether you do or do not have diabetes.

SS]

[Editor’s comment: It’s unclear from your letter whether you have sought medical attention, or self-diagnosed your “mini heart attack/seizure kind of thing”, and it’s also unclear whether you have diabetes or not. If you haven’t sought medical attention, you definitely should. If you have, please ask your doctor these same questions for specific answers that would apply to your situation.

WWQ]